Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Fractional Calculus and Applied Analysis

Editor-in-Chief: Kiryakova, Virginia

6 Issues per year


The journal celebrates now its 20 years!

IMPACT FACTOR 2016: 2.034
5-year IMPACT FACTOR: 2.359

CiteScore 2016: 2.18

SCImago Journal Rank (SJR) 2016: 1.372
Source Normalized Impact per Paper (SNIP) 2016: 1.492

Mathematical Citation Quotient (MCQ) 2016: 0.61

Online
ISSN
1314-2224
See all formats and pricing
More options …

Stability and stabilization of fractional-order linear systems with convex polytopic uncertainties

Jun-Guo Lu
  • Department of Automation, Shanghai Jiao Tong University and Key Laboratory of System Control and Information Processing — Ministry of Education of China, No. 800 Dong Chuan Rd., Min Hang, Shanghai, 200240, P.R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ YangQuan Chen
  • Mechatronics, Embedded Systems and Automation (MESA) Lab. School of Engineering, University of California, Merced 5200 North Lake Road, Merced, CA, 95343, USA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2012-12-27 | DOI: https://doi.org/10.2478/s13540-013-0010-2

Abstract

This paper considers the problems of robust stability and stabilization for a class of fractional-order linear time-invariant systems with convex polytopic uncertainties. The stability condition of the fractional-order linear time-invariant systems without uncertainties is extended by introducing a new matrix variable. The new extended stability condition is linear with respect to the new matrix variable and exhibits a kind of decoupling between the positive definite matrix and the system matrix. Based on the new extended stability condition, sufficient conditions for the above robust stability and stabilization problems are established in terms of linear matrix inequalities by using parameter-dependent positive definite matrices. Finally, numerical examples are provided to illustrate the proposed results.

MSC: Primary 26A33; Secondary 34A08, 34D10, 93C73, 93D09, 93D21

Keywords: fractional-order system; convex polytopic uncertainty; robust stability; robust stabilization; linear matrix inequality (LMI)

  • [1] H.S. Ahn and Y.Q. Chen, Necessary and sufficient stability condition of fractional-order interval linear systems. Automatica 44, No 11 (2008), 2985–2988. http://dx.doi.org/10.1016/j.automatica.2008.07.003CrossrefWeb of ScienceGoogle Scholar

  • [2] H.S. Ahn, Y.Q. Chen, and I. Podlubny, Robust stability test of a class of linear time-invariant interval fractional-order system using Lyapunov inequality. Appl. Math. Comput. 187, No 1 (2007), 27–34. http://dx.doi.org/10.1016/j.amc.2006.08.099CrossrefWeb of ScienceGoogle Scholar

  • [3] C. Bonnet and J.R. Partington, Analysis of fractional delay systems of retarded and neutral type. Automatica 38, No 7 (2002), 1133–1138. http://dx.doi.org/10.1016/S0005-1098(01)00306-5Web of ScienceCrossrefGoogle Scholar

  • [4] M. Chilali, P. Gahinet, and P. Apkarian, Robust pole placement in LMI regions. IEEE Trans. Autom. Control 44, No 12 (1999), 2257–2270. http://dx.doi.org/10.1109/9.811208CrossrefGoogle Scholar

  • [5] Y.Q. Chen, H.S. Ahn, and I. Podlubny, Robust stability check of fractional order linear time invariant systems with interval uncertainties. Signal Processing 86, No 10 (2006), 2611–2618. http://dx.doi.org/10.1016/j.sigpro.2006.02.011CrossrefGoogle Scholar

  • [6] L. Debnath, Recent applications of fractional calculus to science and engineering. Int. J. Math. Math. Sci. 54, (2003), 3413–3442. http://dx.doi.org/10.1155/S0161171203301486CrossrefGoogle Scholar

  • [7] R. Hotzel, Some stability conditions for fractional delay systems. J. of Mathematical Systems, Estimation, and Control 8, No 4 (1998), 1–19. Google Scholar

  • [8] C. Hwang and Y.C. Cheng, A numerical algorithm for stability testing of fractional delay systems. Automatica 42, No 5 (2006), 825–831. http://dx.doi.org/10.1016/j.automatica.2006.01.008CrossrefGoogle Scholar

  • [9] Z. Jiao and Y.Q. Chen, Stability analysis of fractional-order systems with double noncommensurate orders for matrix case. Fract. Calc. Appl. Anal. 14, No 3 (2011), 436–453; DOI:10.2478/s13540-011-0027-3; http://link.springer.com/article/10.2478/s13540-011-0027-3. CrossrefGoogle Scholar

  • [10] Z. Jiao and Y.Q. Chen, Impulse response of a generalized fractional second order filter. Fract. Calc. Appl. Anal. 15, No 1 (2012), 97–116; DOI:10.2478/s13540-012-0007-2; http://link.springer.com/article/10.2478/s13540-012-0007-2. CrossrefGoogle Scholar

  • [11] Y.S. Liu, C.H. Fang, S.W. Kau, and L. Hong, An improved LMI-based D-stability condition for polytopic uncertain systems. In: 2004 IEEE Intern. Symp. on Computer Aided Control Systems Design, Taipei, Taiwan (2004), 237–242. Google Scholar

  • [12] J.A.T. Machado (Guest Editor), Special issue on fractional calculus and applications. Nonlinear Dynam. 29, No 1–4 (2002), 1–385. http://dx.doi.org/10.1023/A:1016508704745CrossrefGoogle Scholar

  • [13] S. Manabe, The non-integer integral and its application to control systems. J. IEE Japan 80, No 860 (1960), 589–597. Google Scholar

  • [14] S. Manabe, A suggestion of fractional-order controller for flexible spacecraft attitude control. Nonlinear Dynam. 29, No 1–4 (2002), 251–268. http://dx.doi.org/10.1023/A:1016566017098CrossrefGoogle Scholar

  • [15] D. Matignon, Stability result on fractional differential equations with applications to control processing. In: IMACS, IEEE-SMC, Lille, France (1996), 963–968. Google Scholar

  • [16] D. Matignon and B. d’Andréa-Novel, Observer-based controllers for fractional differential systems. In: Proc. 36th IEEE Conf. on Decision and Control, San Diego, California (1997), 4967–4972. Google Scholar

  • [17] M. Nakagava and K. Sorimachi, Basic characteristics of a fractance device. IEICE Trans. Fund. E75-A, No 12 (1992), 1814–1818. Google Scholar

  • [18] M.D. Ortigueira, Introduction to fractional linear systems. Part 1: Continuous-time case. IEE Proc. Vis. Image Signal Process. 147, No 1 (2000), 62–70. http://dx.doi.org/10.1049/ip-vis:20000272CrossrefGoogle Scholar

  • [19] M.D. Ortigueira and J.A.T. Machado (Guest Editors), Special issue on fractional signal processing and applications. Signal Processing 83, No 11 (2003), 2285–2480. http://dx.doi.org/10.1016/S0165-1684(03)00181-6CrossrefGoogle Scholar

  • [20] A. Oustaloup, B. Mathieu, and P. Lanusse, The CRONE control of resonant plants: application to a flexible transmission. European J. of Control 1, No 2 (1995), 113–121. Google Scholar

  • [21] D. Peaucelle, D. Arzelier, O. Bachelier, and J. Bernussou, A new robust D-stability condition for convex polytopic uncertainty. Systems and Control letters 40, No 1 (2000), 21–30. http://dx.doi.org/10.1016/S0167-6911(99)00119-XCrossrefGoogle Scholar

  • [22] I. Podlubny, Fractional Differential Equations. Academic Press, New York (1999). Google Scholar

  • [23] I. Podlubny, Fractional-order systems and \(PI^\lambda D^\mu \) -controllers. IEEE Trans. Autom. Control 44, No 1 (1999), 208–214. http://dx.doi.org/10.1109/9.739144CrossrefGoogle Scholar

  • [24] D.C.W. Ramos and P.L.D. Peres, An LMI condition for the robust stability of uncertain continuous-time linear systems. IEEE Trans. Autom. Control 47, No 4 (2002), 675–678. http://dx.doi.org/10.1109/9.995048CrossrefGoogle Scholar

  • [25] H. Raynaud and A. Zergaïnoh, State-space representation for fractional order controllers. Automatica 36, No 7 (2000), 1017–1021. http://dx.doi.org/10.1016/S0005-1098(00)00011-XCrossrefGoogle Scholar

  • [26] J. Sabatier, M. Moze, and C. Farges, LMI stability conditions for fractional order systems. Computers and Math. with Appl. 59, No 5 (2010), 1594–1609. http://dx.doi.org/10.1016/j.camwa.2009.08.003CrossrefGoogle Scholar

  • [27] S.B. Skaar, A.N. Michel, and R.K. Miller, Stability of viscoelastic control systems. IEEE Trans. on Autom. Control 33, No 4 (1988), 348–357. http://dx.doi.org/10.1109/9.192189CrossrefGoogle Scholar

  • [28] R.E. Skelton, T. Iwasaki, and K. Grigoriadis, A Unified Approach to Linear Control Design. Taylor and Francis, London (1997). Google Scholar

  • [29] N. Tan, Ö. F. Özgüven, and M.M. Özyetkin, Robust stability analysis of fractional order interval polynomials. ISA Transactions 48, No 2 (2009), 166–172. http://dx.doi.org/10.1016/j.isatra.2009.01.002Web of ScienceCrossrefGoogle Scholar

  • [30] M.S. Tavazoei and M. Haeri, A note on the stability of fractional order systems. Mathematics and Computers in Simulation 79, No 5 (2009), 1566–1576. http://dx.doi.org/10.1016/j.matcom.2008.07.003CrossrefGoogle Scholar

  • [31] S. Westerlund, Capacitor theory. IEEE Trans. Dielectrics Electron. Insulation 1, No 5 (1994), 826–839. http://dx.doi.org/10.1109/94.326654CrossrefGoogle Scholar

  • [32] D. Xue and Y.Q. Chen, A comparative introduction of four fractional order controllers. In: Proc. 4th IEEE World Congress on Intelligent Control and Automation (WCICA02), Shanghai, China (2002), 3228–3235. Google Scholar

  • [33] C.B. Zeng, Y.Q. Chen, and Q.G. Yang, The fBm-driven Ornstein- Uhlenbeck process: probability density function and anomalous diffusion. Fract. Calc. Appl. Anal. 15, No 3 (2012), 479–492; DOI:10.2478/s13540-012-0034-z; http://link.springer.com/article/10.2478/s13540-012-0034-z. Web of ScienceCrossrefGoogle Scholar

  • [34] G.S. Zhai, H. Lin, and P.J. Antsaklis, Quadratic stabilizability of switched linear systems with polytopic unertainties. Int. J. Control 76, No 7 (2003), 747–753. http://dx.doi.org/10.1080/0020717031000114968CrossrefGoogle Scholar

About the article

Published Online: 2012-12-27

Published in Print: 2013-03-01


Citation Information: Fractional Calculus and Applied Analysis, ISSN (Online) 1314-2224, ISSN (Print) 1311-0454, DOI: https://doi.org/10.2478/s13540-013-0010-2.

Export Citation

© 2013 Diogenes Co., Sofia. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Hongyong Yang, Fujun Han, Mei Zhao, Shuning Zhang, and Jun Yue
Open Physics, 2017, Volume 15, Number 1
[2]
Radek Matušů and Roman Prokop
Mathematical Problems in Engineering, 2015, Volume 2015, Page 1
[3]
R. Rakkiyappan, G. Velmurugan, and Jinde Cao
Chaos, Solitons & Fractals, 2015, Volume 78, Page 297
[6]
Celaleddin Yeroglu and Bilal Senol
Systems & Control Letters, 2013, Volume 62, Number 10, Page 845

Comments (0)

Please log in or register to comment.
Log in